Get your Health question answered in 3 easy steps

193 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Vomiting, abdominal pain, nausea and weight loss. Test showed elevated liver enzymes. Cause?

Answered by
Owl Image
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

Question
I am a 51 yr old female. I have had a total hysterectomy. For the past two months I have had lots of issues with vomitting, diarrehea, lower abdominal discomfort and cramping, stomache pain, loss of appetite, unintentional weight loss (20-25 lbs), nauseaus. I have had blood work which shows elevated liver enzymes, and high calcium in my blood (10.6). I do not know what the liver enzyme levels were.
Wed, 23 Jan 2013 in Abdominal Pain
 
 
Answered by Dr. Charles S Narasi 24 minutes later
Hello, XXXXXXX,
You have a recent onset of lower abdominal pain, nausea,
vomimting ,diarrhea and considerable weight loss. This is
of concern along with your elevated liver enzymes and calcium
levels. You need a very complete work up. This should include
CT-Scan of the abdomen and pelvis along with some cancer
markers such as CEA,CA-19-9,AFP (Alpha feto protein) etc.
You also need to have tests for Celiac disease and IBD markers.
(Inflammatory Bowel Disease ) to rule out Crohn's disease.
You may need endoscopic examination of your stomach and
colon to check the last part of the small bowel called the Ileum
to look if there is evidence of inflammation. You need to check
your stool for hidden blood, if there is no obvious bleeding.
You need to have Thyroid and Parathyroid glad blood tests
to look for over activity of these glands. Parathyroid gland
is responsible for calcium metabolism and any excess acitivity
due to tumor in this gland can cause diarrhea and incresed
calcium.
I hope that I have given you enough information for you to
discuss with your own doctor to have these studies done.
I wish you the very best.
Above answer was peer-reviewed by
 
Follow-up: Vomiting, abdominal pain, nausea and weight loss. Test showed elevated liver enzymes. Cause? 17 hours later
My doctor is doing a wait and see thing. However,my symptoms are persisting. Should I get another opinion? What do you recommend?
 
 
Answered by Dr. Charles S Narasi 10 minutes later
Hello, XXXXXXX,
Your symptoms are serious enough that you want
to find out sooner than later when complications
can set in.
Second opinion is worth with more information
that you have now.
Wish you well.
Above answer was peer-reviewed by
 
Follow-up: Vomiting, abdominal pain, nausea and weight loss. Test showed elevated liver enzymes. Cause? 4 hours later
I have already had PTH checked. Dr says it is in the normal range. That is why she wants to recheck my calcium level in about a month.
 
 
Answered by Dr. Charles S Narasi 3 hours later
Hello, XXXXXXX,
It is perfectly fine to recheck the lab results. But you do
need lot more to look for than what has been done so till
now.
Good luck.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Medical Topics ,   ,   ,  

Recent questions on Liver

doctor1 MD

would it be prudent to test liver function (blood test) -- given Lipase has been trending upwards (just above normal) Amylase trending lower (although in range), vitamin D -- low requested to take supplements, and EUS performed was normal. I m thinking these results could be related to liver, am I on the right track?

doctor1 MD

before i was diagnosed of a non-alcoholic fatty liver, and after 3 mon ths, it was lowered in my last lab test results, now i felt uncomfortable in my left loin (on anf off). what it could be? sometimes my left eye have qutie pain (but not really pain). thanks

doctor1 MD

I have raised liver enzymes, blurry vision, digestive problems, itchy skin, and im exhausted. No jaundice. Could the problem be my liver or possibly celiac. I don t ever drink but do take prescription medication. I also worked daily with cleaning products for six months.

doctor1 MD

i first started taking heamutria when i took a respiratory track infection and was treated with tamiflu since then my urine came back to normal up to now when i have a glass of alocolhol my urine is a cola colour so im bleeding again could it be my throat connected im having bother with my tonsils or could it be my liver or kidney disease ?????????

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...